MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the discordant result is unknown.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present)." "there are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents." "if an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory." "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal nonpregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results sometimes in consultation with other medical experts." "this kit is not intended for any use other than assessment of pregnancy status.".
 
Event or Problem Description
A customer obtained one discordant high result using advia centaur cp total hcg (thcg) lot 029303.Initial results were not reported to the physician.Quality control was in acceptable ranges.The sample was repeated on the same instrument and result was in line with the clinical history of the patient.The repeat result was reported to the physician.The customer also tested the same sample using advia centaur xp thcg and results were in line with the clinical history of the patient.There is no report that treatment was altered or prescribed and no report of adverse health consequences due to the discordant advia centaur cp thcg result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00116 on june 10, 2019.Additional information: on 06/28/2019, siemens immunoassay instrument support team concluded the following: the complaint was initiated due to a discordant initial hcg lot 303 patient sample result.The country stated that a cse checked the instruments mechanical functionality due to the discordant result and found nothing at fault with the instrument.Based on the fact that the incident was isolated to a singular patient sample it cannot be ruled out that a preanalytical sample variable contributed to the questionable hcg patient sample result.Based on hsc evaluation of the complaint data no potential product issues were identified from an instrument perspective.The country states that the customer system is running within specification.Correction: the initial mdr listed the unique identifier (udi) # in section d2 incorrectly as "(b)(4)".The correct udi for this product ( catalogue# 10308984 / lot # 05440303) is "(b)(4)", and has been updated in this supplemental report.Siemens immunoassay applications support team continues to investigate the event from a reagent perspective.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00116 on june 10, 2019.Siemens filed mdr 1219913-2019-00116 supplemental report 1 on july 05, 2019.Additional information: investigation concluded on 07/11/2019.Siemens immunoassay applications support team conclusion states that this issue only affected this patient sample.There was no report of qc issues and no errors noted in the error log from the time of the event.Service was sent in reference to this escalation but no instrument issues were identified.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the initial high result, siemens healthcare service center cannot rule out pre-analytical factors or sample specific issue.A product non-conformance has not been identified.No further investigation is required.

Brand Name
ADVIA CENTAUR CP TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8682889
Report Number1219913-2019-00116
Device Sequence Number2169201
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2019
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number029303
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer06/28/2019
07/11/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/05/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR